MAUDE Adverse Event Report: CARDINAL HEALTH 6308 2000 ML DRAIN BG W/SPOUT; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

CARDINAL HEALTH 6308 2000 ML DRAIN BG W/SPOUT; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6308LL
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Codes Tachycardia (2095); Abdominal Distention (2601)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that they had an issue with the silicone cap cover in a foley bag kit.A 71 y/o male was sent to the ed with a 3 way foley catheter in place.The patient presented with gross hematuria and a need for a blood transfusion following a urology office visit.Admission orders were placed including an order for bladder irrigation.The patient was transferred from the ed to 4 east at 10:00pm with the 3-way foley catheter in place.Upon arrival the floor rn observed a distended abdomen and the patient was complaining of pain.Continuous bladder irrigation (cbi) fluids were running but no active output was noted.Attempts were made to irrigate the foley to remove clots.The nurse noticed a cap on the catheter bag was inserted into the output port blocking output.The cap was removed and reported to her supervisors.The medicine provider ordered pain medication and ct abdomen/pelvis.At 12:51, results of the ct showed a possible bladder perforation.At 01:27, the patient developed tachycardia, low blood pressure and was admitted to the icu.At 6:00am, to or exploratory laparotomy/cystoscopy (note stated perforation of bladder due to over distention).Per additional information, the patient had 2 additional procedures after the bladder repair to manage his hematuria and abnormal bloodwork (low hemoglobin, platelets, etc.).The patient was discharged to hospice.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine a root cause.A corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
6308 2000 ML DRAIN BG W/SPOUT
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17483822
Report Number9612030-2023-03782
Device Sequence Number8885436
Product Code KNX
UDI-Device Identifier10884521002708
UDI-Public10884521002708
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number6308LL
Device Catalogue Number6308LL
Device Lot Number2303816164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown